Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 90, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2001, 9:29 PM CDT for McCurtain County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 9:29 PM CDT (02:29 UTC)
- Expired
- May 27, 2001, 10:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:55 PM CDT | Hail 2.75 | Eagletown, OK | Hail smashed a windshield out of a motorists car. Car was sitting still at the time. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 280229 SVRSHV OKC089-280300- /NEW.KSHV.SV.W.0125.280229-280300/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 929 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1000 PM CDT * AT 929 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR EAGLETOWN... MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 1000 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:00 PM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, May 27, 2:00 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT SUN MAY 27 2001 ETA AND AVN MODELS DIFFERENCES ARE SUBTLE IN THE FIRST 24 TO 36 HOURS...BUT IMPORTANT. BOTH MODELS PROG A COUPLING UPPER LEVEL JET STREAK SCENARIO FOR 12Z MONDAY...WITH THE RIGHT REAR OF THE JET STREAK ROTATING AROUND THE UPPER LOW IN THE NORTHEAST...AND THE LEFT FRONT OF A WEAKER JET STREAK ORIENTED NORTHWEST TO SOUTHEAST OVER TX. THE ETA DEPICTS STRONG UPPER LEVEL AGEOSTROPHIC DIVERGENCE ASSOCIATED WITH THESE JET STREAKS OVER THE NORTH HALF OF THE FOUR STATE AREA BY 12Z MONDAY. THE AVN ALSO HAS STRONG DIVERGENCE IN THE UPPER LEVELS...BUT IT IS A LITTLE FARTHER NORTH...OVER AR. WATCHING THE CONVECTION DEVELOP OVER KANSAS THIS AFTERNOON WOULD LEAD ME TO BELIEVE THE AVN IS CORRECT BEING FARTHER NORTH OVER AR...BUT THE LOCAL WORKSTATION ETA ALSO SHOWS CONVECTION EXPLODING OVER SOUTHEAST OK AND NORTHEAST TX BETWEEN 03Z AND 06Z TONIGHT. ANOTHER INTERESTING FEATURE IS BOTH MODELS STRENTHEN THE SURFACE FRONT TONIGHT ALONG A EAST TO WEST LINE IN THE NORTHERN PART OF THE FOUR STATE AREA. WILL GO WITH RATHER HIGH POPS...AND THE MENTION OF SEVERE STORMS IN SOUTHEAST OK...EXTREME NORTHEAST TX...AND SOUTHWEST AR TONIGHT. THE SAME TYPE SCENARIO...ONLY WITH WEAKER FORCING...MAY SET UP MONDAY NIGHT AND TUESDAY MORNING. A SHORT WAVE IS PROGGED TO MOVE OVER THE AREA WEDNESDAY...WITH CONVECTION PROBABLY LINGERING UNTIL THURSDAY OR FRIDAY. WEATHER SHOULD BY DRY BY SATURDAY AND SUNDAY. 3 SHV 70/86/69/86 3423 MLU 70/86/69/86 3433 TXK 68/83/66/86 5434 TYR 70/87/68/86 3322 LFK 69/88/70/88 2222 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.